MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EXPRT HIP; EXPRT REVISION HIP, STANDARD OFFSET PROXIMAL BODY, 75MM

ENCORE MEDICAL L.P. EXPRT HIP; EXPRT REVISION HIP, STANDARD OFFSET PROXIMAL BODY, 75MM
Catalog Number 495-00-075
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Second revision surgery - due to the patient having an infection.The patient had a revision total hip arthroplasty (tha) performed previously, which became infected.The surgeon performed an incision and drainage (i&d) along with a head, liner, and proximal body exchange.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to an infection.The previous surgery and the revision detailed in this investigation occurred 18 days apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.Initial or prolonged hospitalization was required.The healthcare professional indicated there was a disability/permanent damage and a serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post surgical instructions.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EXPRT HIP
Common Device Name
EXPRT REVISION HIP, STANDARD OFFSET PROXIMAL BODY, 75MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7473955
Report Number1644408-2018-00387
Device Sequence Number160255
Product Code KWZ
UDI-Device Identifier00190446153825
UDI-Public(01)00190446153825
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2023
Device Catalogue Number495-00-075
Device Lot Number541U1008
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer05/01/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
411-00-035, LOT 903B1988; 497-36-000, LOT 638C1235; 932-36-252, LOT 728F1166; 411-00-035, LOT 903B1988; 497-36-000, LOT 638C1235; 932-36-252, LOT 728F1166
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention; Disability;
Patient Age58 YR